Alert archive / Florida / Dense Fog Advisories in 2011
Dense Fog Advisory 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this dense fog advisory at May 13, 2011, 4:34 AM CDT for 8 counties in Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 4:34 AM CDT (09:34 UTC)
- Expired
- May 13, 2011, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 47 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3598 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS72 KTAE 130934 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 534 AM EDT FRI MAY 13 2011 ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING FOR THE FLORIDA PANHANDLE AND THE ADJACENT BIG BEND... .AS IN RECENT NIGHTS...AN AREA OF DENSE FOG AND VERY LOW CLOUDS WAS DEVELOPING ACROSS MUCH OF THE FLORIDA PANHANDLE AND THE ADJACENT WESTERN BIG BEND. ALTHOUGH NOT ALL AREAS IN THE ADVISORY WILL HAVE VISIBILITIES OF 1/4 MILE OR LESS...THE VISIBILITY IS EXPECTED TO BE EXTREMELY VARIABLE AND MAY CHANGE VERY QUICKLY FROM GREATER THAN 6 MILES TO NEAR ZERO OVER A VERY SHORT DISTANCE AND TIME. THIS COULD MAKE THE MORNING COMMUTE HAZARDOUS...SO DRIVERS ARE URGED TO USE EXTRA CAUTION THIS MORNING. THE FOG SHOULD GRADUALLY LIFT AND BURN OFF WITHIN TWO HOURS AFTER SUNRISE THIS MORNING. FLZ007>015-026-108-112-114-115-131400- /O.NEW.KTAE.FG.Y.0021.110513T0934Z-110513T1400Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-LIBERTY-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...SWEETWATER...FREEPORT...SANTA ROSA BEACH... PANAMA CITY...PARKER...PORT SAINT JOE...APALACHICOLA...CARRABELLE 534 AM EDT FRI MAY 13 2011 /434 AM CDT FRI MAY 13 2011/ ...A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT /9 AM CDT/ THIS MORNING. * VISIBILITY...1/4 MILE OR LESS...BUT COULD VARY FROM 6 MILES TO NEAR ZERO OVER A VERY SHORT DISTANCE AND TIME. * IMPACTS...THIS FOG MAY MAKE THE MORNING COMMUTE HAZARDOUS...SO DRIVERS ARE URGED TO USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ BLOCK
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this dense fog advisory went out at May 13, 2:45 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 13, 2:45 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EDT FRI MAY 13 2011
...STRONG TO POSSIBLY SEVERE STORMS ARE FORECAST FOR SATURDAY...
...COOLER TEMPERATURES ARE FORECAST FOR THIS WEEKEND...
.SYNOPSIS...
AT UPPER LEVELS...
THE LARGE SCALE OMEGA BLOCK LONGWAVE PATTERN REMAINS HIGHLY
AMPLIFIED WITH ONLY SLOW EWD DRIFT OF FEATURES. THIS IS HIGHLIGHTED
BY TROUGH ACROSS EXTREME ERN PAC/WEST COAST...SHARP RIDGE OVER
INTER-MOUNTAIN REGION AND ROCKIES...TROUGH WITH A LARGE CLOSED UPPER
LOW CENTERED OVER KS...FOLLOWED DOWNSTREAM BY AMPLIFIED RIDGING WITH
VERY DRY AIR/SUBSIDENCE ACROSS THE EASTERN THIRD OF THE NATION...AND
THEN FOLLOWED DOWNSTREAM BY ANOTHER LARGE UPPER LOW OVER THE WESTERN
ATLANTIC.
ALL MODELS AGREE ON A PATTERN CHANGE BEGINNING TODAY. ERN RIDGE
FINALLY DEAMPLIFIES AND SHIFTS TO ERN SEABOARD AS CENTRAL TROUGH
AXIS MOVE EAST TO MS VALLEY INTO TONIGHT AND SOUTHEAST TOWARD GULF
REGION ON SATURDAY. ASSOCD UPPER LOW MOVES INTO MID MS VALLEY TODAY
TO TN/OH VALLEYS TONIGHT AND TO AL/GA BORDER SAT EVE SIGNIFICANTLY
ERODING ERN RIDGE AS LOCAL AREA BECOMES INCREASINGLY INFLUENCED BY
MOIST SOUTHWEST FLOW ALOFT. THIS TROUGH WILL BRING ASSOCD COLD FRONT
ACROSS OUR AREA ON SATURDAY. LOCALLY...THIS WILL HERALD A SHIFT FROM
RECENT HOT AND DRY WEATHER TO COOLER TEMPERATURES WITH INCREASED
CLOUDS AND RAIN CHANCES OVER THE WEEKEND. THIS REFLECTED IN MODEL
SOUNDINGS. I.E. GFS TAE WITH 0.88 INCH PWAT AT 12Z FRI INCREASING
RAPIDLY TO 1.43 INCH PWAT AT 12Z SAT.
AT LOWER LEVELS...
ANALYSIS SHOWED A BROAD REGION OF HIGH PRESSURE OVER FL AND THE ERN
GULF WITH RIDGE AXIS LOCATED ACROSS THE CENTRAL FLORIDA PENINSULA/
EASTERN GULF OF MEXICO YIELDING CONTINUES WEAK GRADIENTS AND
GENERALLY LIGHT WINDS. OTHER FEATURE OF NOTE IS RELATIVELY WEAK LOW
OVER MS VALLEY WITH COLD FRONT EXTENDING SSW ACROSS AR...THEN WWD
ACROSS CNTRL TX. DURING THE NEXT 24 HRS...RIDGE WILL SLIP FURTHER
SE AS ABOVE UPPER TROUGH DRAGS FRONT SEWD.
&&
.SHORT TERM (TODAY THROUGH SUNDAY)...
TODAY...PATCHY TO AREAS OF FOG EARLY...MAINLY WEST OF APALACHICOLA
RIVER. OTHERWISE...AS UPPER LEVEL TROUGHING EXPANDS EASTWARD...
ASSOCD LOW AND POTENT SHORTWAVE MOVE INTO MS VALLEY. THICKNESS
BEGIN TO LOWER FROM W-E HELPING ERN UPPER RIDGE TO BREAK DOWN
THROUGH THE DAY. THEREFORE...WE WILL SEE AN INCREASE IN HIGH/MID
LEVEL CLOUDS. STRONG INLAND HEATING SHOULD GENERATE A DECENT
SEA-BREEZE ALONG THE COAST WITH WINDS GUSTING 10 TO 15 KNOTS. THIS
PLUS THE INCREASE IN CLOUDS AND THE LOSS OF THE UPPER RIDGE WILL
BEGIN TO COOL OUR TEMPERATURES DOWN SEVERAL DEGREES...GENERALLY IN
THE UPPER 80S TO AROUND 90. A FEW LATE DAY SHOWERS/STORMS REMAIN
POSSIBLE OVER THE PANHANDLE/SE ALABAMA/SW GEORGIA. 30-0% NW-SE POP
GRADIENT.
.TONIGHT...MID/UPPER LEVEL TROUGHING WILL BEGIN TO PIVOT INTO THE SE
REGION. AN ASSOCIATED COLD FRONT WILL APPROACH OUR WESTERN ZONES
AFTER MIDNIGHT AND ARRIVE JUST WEST OF OUR AREA BY SUNRISE SATURDAY
MORNING. AHEAD OF THE TROUGH AXIS...LARGE SCALE SYNOPTIC FORCING
WILL CONTINUE TO SPREAD INTO THE REGION...ESPECIALLY THE WESTERN
ZONES. THIS LIFT COMBINED WITH THE SURFACE FOCUS AHEAD OF THE COLD
FRONT WILL BRING INCREASING CHANCES FOR SHOWERS/ISOLATED STORMS TO
AREAS ESPECIALLY ACROSS COFFEE...GENEVA...WALTON AND HOLMES
COUNTIES. 50-10% NW-SE POP GRADIENT. LOCAL CONFIDENCE TOOL WITH 1-5%
CHANCE OF SEVERE WX PANHANDLE COUNTIES AFTER 06Z. SOUTHERLY FLOW
AHEAD OF THE FRONT WILL MAKE FOR A WARM AND HUMID NIGHT WITH LOW
TEMPS IN THE MIDDLE AND UPPER 60S INLAND AND LOWER 70S AT THE COAST.
.SATURDAY...LARGE SCALE SYNOPTIC FORCING WILL OVERSPREAD THE
REMAINDER OF THE FORECAST AREA WHILE THE SURFACE FRONT MAKES IT THE
WESTERN ZONES PLACING LOCAL AREA INCREASINGLY IN WARM SECTOR. THE
COMBINATION OF THE LARGE SCALE LIFT WITH COOLING H5 TEMPS TO -13C
AND DAYTIME HEATING SHOULD SUPPORT AMPLE SHOWERS/STORMS THROUGH THE
DAY. THE MOSTLY CLOUDY SKIES AND RAIN WILL KEEP OUR TEMPS DOWN WITH
MAX TEMPS IN THE MIDDLE 80S. EXPECT BREEZY AND GUSTY SW TO W WINDS.
ISOLATED STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS A GOOD BET
ESPECIALLY AWAY FROM STORM OUTFLOW WHERE STRONG BOUNDARY LAYER
HEATING WILL BE SUFFICIENT FOR AMPLE SUN TO ENHANCE THE
INSTABILITY. HOWEVER...DEEP LAYER SHEAR IS NOT IMPRESSIVE...AROUND
30KT ROUNDING BASE OF TROUGH SO ENVIRONMENT WILL NOT BE CONDUCIVE
FOR ORGANIZED SUPERCELLS BUT MORE THAN SUFFICIENT FOR PULSE/
MULTICELL STORMS WITH LARGE HAIL AND BRIEF DOWNBURSTS. LOCAL
CONFIDENCE TOOL WITH ONLY 1-8% CHANCE OF SEVERE WEATHER OVER FL
COUNTIES...UP TO 15-20% CHANCE PANHANDLE WATERS WHERE CAPE HIGHEST.
HOWEVER SPC HAS OUT ENTIRE CWA IN SLIGHT RISK WITH 15% COMBINED
SEVERE OUTLOOK. WILL INCLUDE ISOLD T+ IN GRIDS.
SATURDAY NIGHT...THE TROUGH AXIS WILL PIVOT EAST OF OUR AREA WHILE
THE COLD FRONT MOVES TOWARD THE I-75 CORRIDOR. LINGERING SHOWERS
WILL MOVE INTO OUR EASTERN ZONES DURING THE PRE-DAWN HOURS AND EAST
OF I-75 BY SUNRISE. 0-40% W-E POP GRADIENT.
SUNDAY...0-30% MORNING W-E POP GRADIENT. IN WAKE OF FRONT...A COOLER
AND DRIER AIRMASS WILL ARRIVE. EXPECT GUSTY AND BREEZY WINDS. HIGH
TEMPS MAY STRUGGLE INTO THE LOWER 80S SOUTH AND STRUGGLE TO REACH
80S NORTH.
&&
.LONG TERM...(MONDAY THROUGH NEXT FRIDAY)...EVEN THOUGH THE PRIMARY
UPPER LEVEL LOW WILL LIFT OUT TO OUR NE OVER THE WEEKEND WITH A COLD
FRONT SWEEPING THROUGH THE CWA ON SUNDAY MORNING...THE GFS AND ECMWF
REMAIN IN VERY GOOD AGREEMENT THAT A SECONDARY VORT LOBE WILL ROTATE
SOUTHEASTWARD THROUGH THE BASE OF THE UPPER TROF. THIS VORTICITY
CENTER WILL CUTOFF INTO ANOTHER CLOSED UPPER LEVEL LOW WHICH WILL
QUICKLY APPROACH THE CWA FROM THE NORTHWEST ON MONDAY. THIS LOW MAY
HELP TO INITIATE A SECOND ROUND OF SHOWERS AND THUNDERSTORMS ON
MONDAY AND MONDAY NIGHT BEFORE THIS LOW LIFTS BACK OFF TO OUR NE AS
WELL. FAIR AND DRY WEATHER...BUT WITH MUCH COOLER TEMPERATURES
SHOULD BE IN STORE FOR THE MAJORITY OF NEXT WEEK (TUESDAY THROUGH
THURSDAY)... WITH BOTH HIGH AND LOW TEMPERATURES EXPECTED TO AVERAGE
3 TO 5 DEGREES BELOW CLIMATOLOGICAL NORMALS. THESE TEMPERATURES WILL
FEEL ESPECIALLY COOL AFTER EXPERIENCING THIS PAST WEEK'S UNUSUAL
EARLY SEASON HEAT WAVE. THE MODELS DO DIVERGE A BIT IN THEIR
SOLUTIONS BY THE VERY END OF NEXT WEEK...BUT WITH EITHER SOLUTION
FROM THE GFS OR ECMWF...RAIN CHANCES WILL LIKELY BE BACK IN THE
FORECAST BY FRIDAY AND THE FOLLOWING WEEKEND.
&&
.MARINE...A RIDGE OF HIGH PRESSURE OVER THE FORECAST WATERS
OVERNIGHT WILL BEGIN TO SLIDE EAST AND SOUTHEAST AWAY FROM THE
REGION TODAY IN RESPONSE TO THE SLOW APPROACH OF A COLD FRONT FROM
THE WEST. WINDS AND SEAS WILL BEGIN TO GRADUALLY INCREASE OUT OF THE
SOUTHWEST TODAY...ESPECIALLY NEAR THE COAST WHERE INCREASING
GRADIENT WILL BE ENHANCED BY AN AFTERNOON SEA-BREEZE. SW WINDS WILL
INCREASE TO CAUTIONARY LEVELS TONIGHT INTO SATURDAY...BEFORE
SHIFTING TO THE NORTHWEST BEHIND A COLD FRONT SATURDAY NIGHT AND
SUNDAY. WINDS AND SEAS WILL ALSO BE LOCALLY HIGHER IN SCATTERED
SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT.
&&
.AVIATION...AS DESCRIBED EXTREMELY WELL IN THE PREVIOUS
DISCUSSION...THE MODEL GUIDANCE IS STILL HEAVILY SPLIT WITH RESPECT
TO THE FOG CHANCES OVERNIGHT. THE SREF FOG PROBS ARE CONSIDERABLY
LOWER THAN THEY HAVE BEEN THE LAST COUPLE OF NIGHTS ACROSS THE
ENTIRE AREA. MEANWHILE...THE LOCAL 4 KM WRF RUN AND THE VSREF RUNS
ARE CONSIDERABLY MORE AGGRESSIVE WITH FOG CHANCES CENTERING AROUND
ECP AND EXTENDING TO DHN AND TLH. GIVEN THE EXCELLENT PERFORMANCE OF
THE LOCAL WRF ON LAST NIGHT'S FOG AND LOW CIG EVENT...AND A SIMILAR
SYNOPTIC SITUATION TONIGHT...WILL CONTINUE TO LEAN TOWARDS THE MORE
AGGRESSIVE GUIDANCE WHICH WILL BE VERY CLOSE TO PERSISTENCE. THIS
SHOULD RESULT IN IFR TO LIFR CONDITIONS AT ECP...DHN...AND TLH...
WITH MVFR CONDITIONS AT ABY AND VLD LATE TONIGHT. THE ONCE CAVEAT
WILL BE INCREASING CIRRUS BLOWOFF FROM CONVECTION WELL TO OUR WEST.
WILL NEED TO MONITOR ITS EASTWARD PROGRESS THROUGH THE NIGHT...BUT
AT THIS TIME...ITS IMPACT APPEARS TO BE MINIMAL. ALSO...THE FOG AND
LOW CIGS SHOULD LIFT AND DISSIPATE AFTER 13Z. FINALLY...ALTHOUGH THE
BEST RAIN CHANCES ARE EXPECTED AFTER THIS FCST PACKAGE (06Z FRIDAY
NIGHT)...THE CURRENT POPS WOULD SUPPORT A PROB30 GROUP AT DHN AROUND
00Z...AND THE NEXT PACKAGE (OUT TO 12Z SAT) MAY NEED ADDITIONAL
PROB30S TO THE EAST AND TEMPOS TO THE WEST...AS THE SCT SHOWERS AND
THUNDERSTORMS CONTINUE TO SPREAD EASTWARD.
&&
.FIRE WEATHER...WITH TODAY'S FORECAST ERC VALUES STILL EXPECTED
TO BE FAIRLY HIGH ACROSS WESTERN PORTIONS OF THE FIRE WX WATCH..AND
FORECAST DISPERSIONS ABOVE 75 OVER ALL AREAS OF OF THE WATCH...
WILL UPGRADE THE ENTIRE FIRE WEATHER WATCH TO A RED FLAG WARNING AS
MINIMUM RELATIVE HUMIDITIES WILL BE LESS THAN 35 PERCENT. ALSO...
WILL ADD INLAND DIXIE COUNTY TO THE WARNING AS THEY NOW JUST MEET
THE ABOVE CRITERIA THIS AFTERNOON. THEREAFTER...INCREASING LOW LEVEL
MOISTURE ALONG WITH INCREASING CLOUD COVER AND RAIN CHANCES SHOULD
PRECLUDE ANY FIRE WEATHER CONCERNS FOR SATURDAY...WITH DRIER AIR
GRADUALLY MOVING INTO THE REGION ON SUNDAY BEHIND THE COLD FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 90 70 86 62 83/ 20 30 60 30 20
PANAMA CITY 86 72 84 65 78/ 20 40 70 20 10
DOTHAN 89 67 84 59 81/ 30 40 70 20 00
ALBANY 92 67 85 59 82/ 20 30 60 20 10
VALDOSTA 93 67 85 62 84/ 10 10 60 40 20
CROSS CITY 90 67 84 64 84/ 00 10 60 40 30
APALACHICOLA 86 74 83 65 80/ 20 40 70 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON INTO EARLY EVENING FOR
THE FOLLOWING ZONES: CALHOUN...GADSDEN...INLAND DIXIE...
INLAND JEFFERSON...INLAND TAYLOR...INLAND WAKULLA...
JACKSON...LAFAYETTE...LEON...LIBERTY...MADISON.
GM...NONE.
&&
BLOCK/GOULDHazardous weather outlook, May 13, 3:04 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 404 AM EDT FRI MAY 13 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-140815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 404 AM EDT FRI MAY 13 2011 /304 AM CDT FRI MAY 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... FOG IS POSSIBLE EARLY...MAINLY ACROSS THE FLORIDA PANHANDLE. OTHERWISE...CLOUDS WILL INCREASE FROM WEST TO EAST. THERE IS A SMALL CHANCE FOR RAIN LATER THIS AFTERNOON ACROSS THE WESTERN COUNTIES OF SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD EASTWARD TONIGHT. FOG WILL DEVELOP LATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AS THE UPPER LEVEL RIDGE RESPONSIBLE FOR OUR EARLY SEASON HEAT WAVE CONTINUES BEGINS TO BREAK DOWN...A POTENT UPPER LEVEL LOW WILL MOVE SOUTHEAST TO A POSITION NEAR THE LOWER MISSISSIPPI VALLEY REGION BY SATURDAY MORNING. AT THE SURFACE A COLD FRONT WILL CROSS THE LOCAL AREA ON SATURDAY. THIS COMBINATION WILL TAP INTO MOISTURE FROM THE GULF OF MEXICO AND GIVE US HIGH CHANCES FOR SHOWERS AND THUNDERSTORMS INTO SUNDAY MORNING. SOME OF THESE STORMS WILL BE STRONG WITH GUSTY WINDS AND SMALL HAIL. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. THERE IS A SLIGHT RISK FOR SEVERE STORMS ON SATURDAY. BY SUNDAY AFTERNOON... THE UPPER LOW SHOULD LIFT NORTHEAST WHILE THE FRONT EXITS SOUTHEAST. IN ITS WAKE...COOLER AND DRIER AIR WILL OVERSPREAD THE REGION INTO THE UPCOMING WORK WEEK...GIVING US A RETURN TO FAIR BUT MORE SEASONABLE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.HOWEVER... SPOTTERS SHOULD MONITOR THE WEATHER ON SATURDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:13 AM CDT | Red Flag Warning | TAE | Calhoun, Dixie, Gadsden, Jackson, Jefferson, Lafayette and 4 more | 15 hr |
| May 13, 5:19 PM CDT | Special Marine Warning | TAE | 41 min | |
| May 13, 5:56 PM CDT | Special Weather Statement | TAE | Walton | 34 min |
Nearby
Dense Fog Advisories in Florida, 2011Every dense fog advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.